Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 13, 2021, 2:38 PM CDT for 15 counties in Nebraska; 5 counties in Iowa. It took effect at Apr 14, 2021, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 2:38 PM CDT (19:38 UTC)
- In effect from
- Apr 14, 2021, 1:00 AM CDT
- Expired
- Apr 14, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Butler County, NE, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS73 KOAX 131938 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 238 PM CDT Tue Apr 13 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-140345- /O.NEW.KOAX.FZ.W.0001.210414T0600Z-210414T1300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 238 PM CDT Tue Apr 13 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
967 WWUS73 KOAX 140340 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1040 PM CDT Tue Apr 13 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-141300- /O.CON.KOAX.FZ.W.0001.210414T0600Z-210414T1300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1040 PM CDT Tue Apr 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Albright
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 13, 12:32 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 12:32 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1232 PM CDT Tue Apr 13 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 317 AM CDT Tue Apr 13 2021 .Today and Tonight: A mid/upper-level cyclone over the upper MS Valley early this morning will edge slowly east in response to the amplification of an upstream trough across the interior West. In the low levels, a weakening pressure gradient will be offset by the diurnal steepening of lapse rates to yield breezy conditions across the northern half of our area today, where wind gusts of 30-35 mph are possible. Afternoon temperatures will range from the upper 40s near the SD border where some clouds could linger, to mid to upper 50s over southeast NE and southwest IA. And while temperatures will remain below seasonal normals, the gusty winds in conjunction with an ambient, dry air mass will promote pockets of high to very high rangeland fire danger this afternoon. A surface ridge will strengthen over the mid MO Valley tonight, resulting in decreasing winds and mostly clear skies. Those conditions will allow temperatures to fall into the upper 20s over northeast NE and west-central IA with 30-33F possible south of I-80. We are aware that some orchards in southeast NE and southwest IA are ahead of schedule with the fruit-tree blossoms now susceptible to freezing temperatures. Therefore, a freeze warning may need to be considered for the area at some point today. .Wednesday and Thursday: The above-mentioned, western U.S. trough is forecast to track from the Great Basin into the central Rockies with a downstream ridge amplifying over the Great Plains. In the low levels, persistent surface ridging will maintain a cool, Canadian air mass over the region with highs in the 50s. .Thursday night into Friday night: The central Rockies disturbance is forecast to track east through the central Plains and mid/lower MO Valley, supporting a chance of rain. Highest rainfall amounts (i.e., less than a quarter inch) are currently expected over southeast NE. This weekend into early next week: The 00z global models advertise the continued presence of a mid- level trough over the central U.S. into early next week. That scenario would translate to below-normal afternoon temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Apr 13 2021 VFR criteria will prevail for the TAF period. Primary forecast concern is strong northwest winds. Strongest winds will be in northeast Nebraska where gusts up to 30 kts are expected. Weaker gusts are expected at KOMA and KLNK. Winds expected to diminish quickly after 01Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...Fajman
Hazardous weather outlook, Apr 13, 11:11 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1111 AM CDT Tue Apr 13 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140615- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1111 AM CDT Tue Apr 13 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight The combination of low relative humidity and gusty northwest winds will result in areas of high to very high rangeland fire danger this afternoon. Frost and freezing temperatures are possible tonight into Wednesday morning. Susceptible vegetation may be damaged. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost and freezing temperatures are again possible on Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Iowa, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.